PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2013 | 1 | 163-199
Tytuł artykułu

Spectral Calculus and Lipschitz Extension for Barycentric Metric Spaces

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
The metric Markov cotype of barycentric metric spaces is computed, yielding the first class of metric spaces that are not Banach spaces for which this bi-Lipschitz invariant is understood. It is shown that this leads to new nonlinear spectral calculus inequalities, as well as a unified framework for Lipschitz extension, including new Lipschitz extension results for CAT (0) targets. An example that elucidates the relation between metric Markov cotype and Rademacher cotype is analyzed, showing that a classical Lipschitz extension theorem of Johnson, Lindenstrauss and Benyamini is asymptotically sharp.
Twórcy
autor
  • Mathematics and Computer Science Department,
    The Open University of Israel, 1 University Road,
    P.O. Box 808, Raanana 43107, Israel, manorme@openu.ac.il
autor
  • Courant Institute of Mathematical Sciences,
    New York University, 251 Mercer Street,
    New York NY 10012, USA, naor@cims.nyu.edu
Bibliografia
  • [1] A. Andoni, A. Naor, and O. Neiman. Snowflake universality of Wasserstein spaces. Preprint, (2010).
  • [2] A. Andoni, A. Naor, and O. Neiman. On isomorphic dimension reduction in `1. Preprint, (2011).
  • [3] K. Ball. Markov chains, Riesz transforms and Lipschitz maps. Geom. Funct. Anal., 2(2):137-172, (1992).[Crossref]
  • [4] K. Ball. The Ribe programme. Séminaire Bourbaki, exposé 1047, (2012).
  • [5] K. Ball, E. A. Carlen, and E. H. Lieb. Sharp uniform convexity and smoothness inequalities for trace norms. Invent. Math., 115(3):463-482, (1994).[Crossref]
  • [6] W. Ballmann. Lectures on spaces of nonpositive curvature, volume 25 of DMV Seminar. Birkhäuser Verlag, Basel, 1995. With an appendix by Misha Brin.
  • [7] Y. Benyamini and J. Lindenstrauss. Geometric nonlinear functional analysis. Vol. 1, volume 48 of American Mathematical Society Colloquium Publications. American Mathematical Society, Providence, RI, (2000).
  • [8] J. Bourgain. A counterexample to a complementation problem. Compositio Math., 43(1):133-144, (1981).
  • [9] M. R. Bridson and A. Haefliger. Metric spaces of non-positive curvature, volume 319 of Grundlehren der MathematischenWissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, Berlin, (1999).
  • [10] B. Brinkman, A. Karagiozova, and J. R. Lee. Vertex cuts, random walks, and dimension reduction in series-parallel graphs. In STOC’07-Proceedings of the 39th Annual ACM Symposium on Theory of Computing, pages 621-630. ACM, New York, (2007).
  • [11] A. Brudnyi and Y. Brudnyi. Methods of geometric analysis in extension and trace problems. Volume 2, volume 103 of Monographs in Mathematics. Birkhäuser/Springer Basel AG, Basel, (2012).
  • [12] T. Christiansen and K. T. Sturm. Expectations and martingales in metric spaces. Stochastics, 80(1):1-17, (2008).
  • [13] J. Ding, J. R. Lee, and Y. Peres. Markov type and threshold embeddings. Preprint available at http://arxiv.org/abs/1208.6088,(2012).
  • [14] S. Doss. Moyennes conditionnelles et martingales dans un espace métrique. C. R. Acad. Sci. Paris, 254:3630-3632, (1962).
  • [15] A. Dvoretzky. Some results on convex bodies and Banach spaces. In Proc. Internat. Sympos. Linear Spaces (Jerusalem, 1960), pages 123-160. Jerusalem Academic Press, Jerusalem, (1961).
  • [16] M. Émery. Stochastic calculus in manifolds. Universitext. Springer-Verlag, Berlin, 1989. With an appendix by P.-A. Meyer.
  • [17] A. Es-Sahib and H. Heinich. Barycentre canonique pour un espace métrique à courbure négative. In Séminaire de Probabilités, XXXIII, volume 1709 of Lecture Notes in Math., pages 355-370. Springer, Berlin, (1999).
  • [18] T. Figiel. On the moduli of convexity and smoothness. Studia Math., 56:121-155, (1976).
  • [19] T. Figiel, W. B. Johnson, and G. Schechtman. Factorizations of natural embeddings of lnp into Lr . I. Studia Math., 89(1):79-103, (1988).
  • [20] M. Gromov. Random walk in random groups. Geom. Funct. Anal., 13(1):73-146, (2003).[Crossref]
  • [21] A. Grothendieck. Résumé de la théorie métrique des produits tensoriels topologiques. Bol. Soc. Mat. São Paulo, 8:1-79, (1953).
  • [22] S. Heinrich. Ultraproducts in Banach space theory. J. Reine Angew. Math., 313:72-104, (1980).
  • [23] W. B. Johnson and J. Lindenstrauss. Extensions of Lipschitz mappings into a Hilbert space. In Conference in modern analysis and probability (New Haven, Conn., 1982), volume 26 of Contemp. Math., pages 189-206. Amer. Math. Soc., Providence, RI, (1984).
  • [24] W. B. Johnson, J. Lindenstrauss, and G. Schechtman. Extensions of Lipschitz maps into Banach spaces. Israel J. Math., 54(2):129-138, (1986).
  • [25] W. B. Johnson, H. P. Rosenthal, and M. Zippin. On bases, finite dimensional decompositions and weaker structures in Banach spaces. Israel J. Math., 9:488-506, (1971).
  • [26] J. Jost. Nonpositive curvature: geometric and analytic aspects. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, (1997).
  • [27] N. J. Kalton. Spaces of Lipschitz and Hölder functions and their applications. Collect. Math., 55(2):171-217, (2004).
  • [28] N. J. Kalton. Lipschitz and uniform embeddings into `1. Fund. Math., 212(1):53-69, (2011).
  • [29] N. J. Kalton. The uniform structure of Banach spaces. Math. Ann., 354(4):1247-1288, (2012).
  • [30] M. Kapovich and B. Leeb. On asymptotic cones and quasi-isometry classes of fundamental groups of 3-manifolds. Geom. Funct. Anal., 5(3):582-603, (1995).[Crossref]
  • [31] M. D. Kirszbraun. Über die zusammenziehenden und Lipschitzchen Transformationen. Fundam. Math., 22:77-108, (1934).
  • [32] U. Lang. Extendability of large-scale Lipschitz maps. Trans. Amer. Math. Soc., 351(10):3975-3988, (1999).
  • [33] U. Lang, B. Pavlovic, and V. Schroeder. Extensions of Lipschitz maps into Hadamard spaces. Geom. Funct. Anal., 10(6):1527-1553, (2000).[Crossref]
  • [34] U. Lang and T. Schlichenmaier. Nagata dimension, quasisymmetric embeddings, and Lipschitz extensions. Int. Math. Res. Not., (58):3625-3655, (2005).[Crossref]
  • [35] U. Lang and V. Schroeder. Kirszbraun’s theorem and metric spaces of bounded curvature. Geom. Funct. Anal., 7(3):535-560, (1997).[Crossref]
  • [36] J. R. Lee and A. Naor. Extending Lipschitz functions via random metric partitions. Invent. Math., 160(1):59-95, (2005).
  • [37] J. Lindenstrauss and A. Pełczynski. Absolutely summing operators in Lp-spaces and their applications. Studia Math., 29:275-326, (1968).
  • [38] J. Lindenstrauss and H. P. Rosenthal. The Lp spaces. Israel J. Math., 7:325-349, (1969).
  • [39] K. Makarychev and Y. Makarychev. Metric extension operators, vertex sparsifiers and Lipschitz extendability. In 51th Annual IEEE Symposium on Foundations of Computer Science, pages 255-264, (2010).
  • [40] B. Maurey. Théorèmes de factorisation pour les opérateurs linéaires à valeurs dans les espaces Lp. Société Mathématique de France, Paris, 1974. With an English summary, Astérisque, No. 11.
  • [41] B. Maurey. Type, cotype and K-convexity. In Handbook of the geometry of Banach spaces, Vol. 2, pages 1299-1332. North-Holland, Amsterdam, (2003).
  • [42] M. Mendel and A. Naor. Metric cotype. Ann. of Math. (2), 168(1):247-298, (2008).
  • [43] M. Mendel and A. Naor. Nonlinear spectral calculus and super-expanders. To appear in Inst. Hautes Études Sci. Publ. Math., available at http://arxiv.org/abs/1207.4705,(2012).
  • [44] M. Mendel and A. Naor. Expanders with respect to Hadamard spaces and random graphs. Preprint, (2013).
  • [45] M. Mendel and A. Naor. Markov convexity and local rigidity of distorted metrics. J. Eur. Math. Soc. (JEMS), 15(1):287-337, (2013).[Crossref]
  • [46] V. D. Milman and G. Schechtman. Asymptotic theory of finite-dimensional normed spaces, volume 1200 of Lecture Notes in Mathematics. Springer-Verlag, Berlin, 1986. With an appendix by M. Gromov.
  • [47] G. J. Minty. On the extension of Lipschitz, Lipschitz-Hölder continuous, and monotone functions. Bull. Amer. Math. Soc., 76:334-339, (1970).[Crossref]
  • [48] A. Naor. A phase transition phenomenon between the isometric and isomorphic extension problems for Hölder functions between Lp spaces. Mathematika, 48(1-2):253-271 (2003), (2001).
  • [49] A. Naor. An introduction to the Ribe program. Jpn. J. Math., 7(2):167-233, (2012).
  • [50] A. Naor, Y. Peres, O. Schramm, and S. Sheffield. Markov chains in smooth Banach spaces and Gromov-hyperbolic metric spaces. Duke Math. J., 134(1):165-197, (2006).
  • [51] A. Naor and G. Schechtman. Remarks on non linear type and Pisier’s inequality. J. Reine Angew. Math., 552:213-236, (2002).
  • [52] A. Naor and L. Silberman. Poincaré inequalities, embeddings, and wild groups. Compos. Math., 147(5):1546-1572, (2011).
  • [53] A. Navas. An L1 ergodic theorem with values in a non-positively curved space via a canonical barycenter map. Ergodic Theory Dynam. Systems, FirstView:1-15.
  • [54] S.-i. Ohta. Extending Lipschitz and Hölder maps between metric spaces. Positivity, 13(2):407-425, (2009).[Crossref]
  • [55] S.-i. Ohta. Markov type of Alexandrov spaces of non-negative curvature. Mathematika, 55(1-2):177-189, (2009).[Crossref]
  • [56] A. Pietsch. Absolut p-summierende Abbildungen in normierten Räumen. Studia Math., 28:333-353, (1966/1967).
  • [57] G. Pisier. Martingales with values in uniformly convex spaces. Israel J. Math., 20(3-4):326-350, (1975).
  • [58] G. Schechtman. More on embedding subspaces of Lp in lnr . Compositio Math., 61(2):159-169, (1987).
  • [59] K.-T. Sturm. Nonlinear martingale theory for processes with values in metric spaces of nonpositive curvature. Ann. Probab., 30(3):1195-1222, (2002).
  • [60] K.-T. Sturm. Probability measures on metric spaces of nonpositive curvature. In Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), volume 338 of Contemp. Math., pages 357-390. Amer. Math. Soc., Providence, RI, (2003).
  • [61] M. Talagrand. Embedding subspaces of L1 into lN1 . Proc. Amer. Math. Soc., 108(2):363-369, (1990).[Crossref]
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_2478_agms-2013-0003
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.